Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Purely inseparable extensions of $\textbf {k}[X,Y]$
HTML articles powered by AMS MathViewer

by D. Daigle PDF
Proc. Amer. Math. Soc. 121 (1994), 1-12 Request permission

Abstract:

Let k be a field of characteristic $p > 0$ and R a polynomial ring in two variables over k. Define weak variable of R to mean an element u of R such that $u - \lambda$ is irreducible for each $\lambda \in {\mathbf {k}}$ and such that ${R^{{p^n}}} \subseteq {\mathbf {k}}[u,v]$ for some $v \in R$ and some integer $n \geq 0$. Given a weak variable u of R, consider all $v \in R$ such that ${R^{{p^n}}} \subseteq {\mathbf {k}}[u,v]$ for some n; if one of these v is "absolutely smaller" than u (roughly, ${\deg _X}v < {\deg _X}u$ for all coordinate systems (X, Y) of R), we call it an R-companion of u. The main result gives a connection between the structure of a purely inseparable extension $R \supset A$, where A is a polynomial ring in two variables, and whether or not there exists a companion for each u in a suitable set of weak variables of R.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13F20, 13B02
  • Retrieve articles in all journals with MSC: 13F20, 13B02
Additional Information
  • © Copyright 1994 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 121 (1994), 1-12
  • MSC: Primary 13F20; Secondary 13B02
  • DOI: https://doi.org/10.1090/S0002-9939-1994-1227516-X
  • MathSciNet review: 1227516